MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 3.5 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 3.5 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that the during ankle arthroscopic procedure, inside the patient, the abrader 3.5 mag-mini disp.Blade was broken when shaving the talus subchondral bone.The procedure was finished with a smit and nephew backup device.10 minutes delay, no patient injury.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the outer shaft has scratches on the distal tip and the inner shaft is broken near the proximal end.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.

Brand Name
ABRADER 3.5 MAG-MINI DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11987634
Report Number1219602-2021-01343
Device Sequence Number14533625
Product Code HAB
UDI-Device Identifier03596010621641
UDI-Public03596010621641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number72201519
Device Catalogue Number72201519
Device Lot Number50860698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;